Alert archive / Oregon / Frost Advisories in 2013
Frost Advisory 13, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Jan 20, 2013, 2:39 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 21, 2013, 1:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2013, 2:39 PM PST (22:39 UTC)
- In effect from
- Jan 21, 2013, 1:00 AM PST
- Expired
- Jan 21, 2013, 9:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
293 WWUS76 KMFR 202239 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 239 PM PST SUN JAN 20 2013 ORZ021-211200- /O.NEW.KMFR.FZ.W.0009.130121T0900Z-130121T1700Z/ /O.NEW.KMFR.FR.Y.0013.130121T0900Z-130121T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...BANDON... PORT ORFORD...COQUILLE 239 PM PST SUN JAN 20 2013 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST MONDAY... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY. * TEMPERATURE...TEMPERATURES ALONG THE COAST SHOULD STAY SLIGHTLY ABOVE FREEZING. TEMPERATURES INLAND WILL RANGE FROM THE UPPER 20'S TO LOW 30'S. * TEMPERATURE INVERSION...A STRONG TEMPERATURE INVERSION WILL EXIST JUST ABOVE THE SURFACE. 4 TO 6F DEGREES OF WARMING ARE LIKELY IN THE FIRST 200 FT ABOVE THE SURFACE. * LOCATIONS IN THE FREEZE WARNING INCLUDE: COOS BAY...BANDON... COQUILLE...MYRTLE POINT. * LOCATIONS IN THE FROST ADVISORY INCLUDE: NORTH BEND...PORT ORFORD. * IMPACTS...SENSITIVE PLANTS OR CROPS MAY BE KILLED AND OUTDOOR PIPES MAY FREEZE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ022-211200- /O.NEW.KMFR.FR.Y.0013.130121T0900Z-130121T1700Z/ CURRY COUNTY COAST- 239 PM PST SUN JAN 20 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY. * TEMPERATURE...MOSTLY IN THE MID TO UPPER 30'S. * TEMPERATURE INVERSION...A STRONG TEMPERATURE INVERSION WILL EXIST JUST ABOVE THE SURFACE. 4 TO 6F DEGREES OF WARMING ARE LIKELY IN THE FIRST 200 FT ABOVE THE SURFACE. * LOCATIONS INCLUDE: INLAND VALLEYS AND OUTLYING AREAS EAST OF BROOKINGS AND NORTH OF GOLD BEACH. * IMPACTS...SENSITIVE PLANTS OR CROPS MAY BE KILLED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ029>031-211200- /O.CON.KMFR.AS.Y.0001.000000T0000Z-130122T1800Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...CHEMULT...SPRAGUE RIVER...LAKEVIEW 239 PM PST SUN JAN 20 2013 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. * SYNOPSIS...HIGH PRESSURE REMAINS OVER THE AREA. STRONG AND PERSISTENT TEMPERATURE INVERSIONS WILL TRAP POLLUTANTS IN THE VALLEYS. AIR QUALITY WILL BE COMPROMISED THE REST OF THIS WEEKEND AND INTO EARLY NEXT WEEK. * LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...BEATTY...BLY... CHEMULT...SPRAGUE RIVER...LAKEVIEW. * IMPACTS...POLLUTANTS WILL LIKELY BE AT UNHEALTHY LEVELS THE REST OF THIS WEEKEND INTO EARLY NEXT WEEK. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR* PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ ORZ023>026-211200- /O.CON.KMFR.AS.Y.0001.000000T0000Z-130122T1800Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...GREEN...MYRTLE CREEK... CANYONVILLE...GRANTS PASS...CAVE JUNCTION...STEAMBOAT...MEDFORD... ASHLAND 239 PM PST SUN JAN 20 2013 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. * SYNOPSIS...HIGH PRESSURE REMAINS OVER THE AREA. STRONG AND PERSISTENT TEMPERATURE INVERSIONS WILL TRAP POLLUTANTS IN THE VALLEYS. AIR QUALITY WILL BE COMPROMISED THE REST OF THIS WEEKEND THROUGH TUESDAY MORNING. * LOCATIONS INCLUDE: ROSEBURG...GREEN...MYRTLE CREEK... CANYONVILLE...STEAMBOAT...GRANTS PASS...CAVE JUNCTION... MEDFORD...ASHLAND. * IMPACTS...POLLUTANTS MAY REACH UNHEALTHY LEVELS THROUGH TUESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ MSO
3 follow-up statements
558 WWUS76 KMFR 202319 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 319 PM PST SUN JAN 20 2013 ORZ021-211200- /O.CON.KMFR.FZ.W.0009.130121T0900Z-130121T1700Z/ /O.CON.KMFR.FR.Y.0013.130121T0900Z-130121T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...BANDON... PORT ORFORD...COQUILLE 319 PM PST SUN JAN 20 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY. * TEMPERATURE...ALONG THE COAST TEMPERATURES SHOULD STAY SLIGHTLY ABOVE FREEZING. TEMPERATURES INLAND WILL RANGE FROM THE UPPER 20S TO LOW 30S. * TEMPERATURE INVERSION...A STRONG TEMPERATURE INVERSION WILL EXIST JUST ABOVE THE SURFACE. 4 TO 6 DEGREES OF WARMING IS LIKELY IN THE FIRST 200 FT ABOVE THE SURFACE. * LOCATIONS IN THE FREEZE WARNING INCLUDE: COOS BAY...BANDON... COQUILLE...MYRTLE POINT. * LOCATIONS IN THE FROST ADVISORY INCLUDE: NORTH BEND...PORT ORFORD. * IMPACTS...SENSITIVE PLANTS OR CROPS MAY BE KILLED AND OUTDOOR PIPES MAY FREEZE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ022-211200- /O.CON.KMFR.FR.Y.0013.130121T0900Z-130121T1700Z/ CURRY COUNTY COAST- 319 PM PST SUN JAN 20 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY. * TEMPERATURE...TONIGHT AND SUNDAY MORNING EXPECT TEMPERATURES TO LOWER INTO THE MID 30S. * TEMPERATURE INVERSION...A STRONG TEMPERATURE INVERSION WILL EXIST JUST ABOVE THE SURFACE. 4 TO 6 DEGREES OF WARMING IS LIKELY IN THE FIRST 200 FT ABOVE THE SURFACE. * LOCATIONS INCLUDE: INLAND VALLEYS AND OUTLYING AREAS EAST OF BROOKINGS AND NORTH OF GOLD BEACH. * IMPACTS...SENSITIVE PLANTS OR CROPS MAY BE KILLED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ029>031-211200- /O.CON.KMFR.AS.Y.0001.000000T0000Z-130122T1800Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...CHEMULT...SPRAGUE RIVER...LAKEVIEW 319 PM PST SUN JAN 20 2013 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. * SYNOPSIS...HIGH PRESSURE REMAINS OVER THE AREA. STRONG AND PERSISTENT TEMPERATURE INVERSIONS WILL TRAP POLLUTANTS IN THE VALLEYS. AIR QUALITY WILL BE COMPROMISED THE REST OF THIS WEEKEND AND INTO EARLY NEXT WEEK. * LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...BEATTY...BLY... CHEMULT...SPRAGUE RIVER...LAKEVIEW. * IMPACTS...POLLUTANTS WILL LIKELY BE AT UNHEALTHY LEVELS THE REST OF THIS WEEKEND INTO EARLY NEXT WEEK. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR* PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ ORZ023>026-211200- /O.CON.KMFR.AS.Y.0001.000000T0000Z-130122T1800Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...GREEN...MYRTLE CREEK... CANYONVILLE...GRANTS PASS...CAVE JUNCTION...STEAMBOAT...MEDFORD... ASHLAND 319 PM PST SUN JAN 20 2013 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. * SYNOPSIS...HIGH PRESSURE REMAINS OVER THE AREA. STRONG AND PERSISTENT TEMPERATURE INVERSIONS WILL TRAP POLLUTANTS IN THE VALLEYS. AIR QUALITY WILL BE COMPROMISED THE REST OF THIS WEEKEND THROUGH TUESDAY MORNING. * LOCATIONS INCLUDE: ROSEBURG...GREEN...MYRTLE CREEK... CANYONVILLE...STEAMBOAT...GRANTS PASS...CAVE JUNCTION... MEDFORD...ASHLAND. * IMPACTS...POLLUTANTS MAY REACH UNHEALTHY LEVELS THROUGH TUESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ CC
327 WWUS76 KMFR 211116 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 316 AM PST MON JAN 21 2013 ORZ021-211700- /O.CON.KMFR.FZ.W.0009.000000T0000Z-130121T1700Z/ /O.CON.KMFR.FR.Y.0013.000000T0000Z-130121T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...BANDON... PORT ORFORD...COQUILLE 316 AM PST MON JAN 21 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * TEMPERATURE...ALONG THE COAST TEMPERATURES SHOULD STAY SLIGHTLY ABOVE FREEZING. TEMPERATURES INLAND WILL RANGE FROM THE UPPER 20S TO LOW 30S. * TEMPERATURE INVERSION...A STRONG TEMPERATURE INVERSION WILL EXIST JUST ABOVE THE SURFACE. 4 TO 6 DEGREES OF WARMING IS LIKELY IN THE FIRST 200 FT ABOVE THE SURFACE. * LOCATIONS IN THE FREEZE WARNING INCLUDE: COOS BAY...BANDON... COQUILLE...MYRTLE POINT. * LOCATIONS IN THE FROST ADVISORY INCLUDE: NORTH BEND...PORT ORFORD. * IMPACTS...SENSITIVE PLANTS OR CROPS MAY BE KILLED AND OUTDOOR PIPES MAY FREEZE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ022-211700- /O.CON.KMFR.FR.Y.0013.000000T0000Z-130121T1700Z/ CURRY COUNTY COAST- 316 AM PST MON JAN 21 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * TEMPERATURE...TONIGHT AND MONDAY MORNING WILL BE IN THE LOWER TO THE MID 30S. * TEMPERATURE INVERSION...A STRONG TEMPERATURE INVERSION WILL EXIST JUST ABOVE THE SURFACE. 4 TO 6 DEGREES OF WARMING IS LIKELY IN THE FIRST 200 FT ABOVE THE SURFACE. * LOCATIONS INCLUDE: INLAND VALLEYS AND OUTLYING AREAS EAST OF BROOKINGS AND NORTH OF GOLD BEACH. * IMPACTS...SENSITIVE PLANTS OR CROPS MAY BE KILLED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ029>031-211930- /O.CON.KMFR.AS.Y.0001.000000T0000Z-130122T1800Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...CHEMULT...SPRAGUE RIVER...LAKEVIEW 316 AM PST MON JAN 21 2013 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. * SYNOPSIS...HIGH PRESSURE REMAINS OVER THE AREA. STRONG AND PERSISTENT TEMPERATURE INVERSIONS WILL TRAP POLLUTANTS IN THE VALLEYS. AIR QUALITY WILL BE COMPROMISED INTO TUESDAY. * LOCATIONS INCLUDE: KLAMATH FALLS...BEATTY...BLY... CHEMULT...SPRAGUE RIVER...LAKEVIEW. * IMPACTS...POLLUTANTS WILL LIKELY BE AT UNHEALTHY LEVELS INTO TUESDAY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR* PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ ORZ023>026-211930- /O.CON.KMFR.AS.Y.0001.000000T0000Z-130122T1800Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...GREEN...MYRTLE CREEK... CANYONVILLE...GRANTS PASS...CAVE JUNCTION...STEAMBOAT...MEDFORD... ASHLAND 316 AM PST MON JAN 21 2013 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. * SYNOPSIS...HIGH PRESSURE REMAINS OVER THE AREA. STRONG AND PERSISTENT TEMPERATURE INVERSIONS WILL TRAP POLLUTANTS IN THE VALLEYS. AIR QUALITY WILL BE COMPROMISED THROUGH TUESDAY MORNING. * LOCATIONS INCLUDE: ROSEBURG...GREEN...MYRTLE CREEK... CANYONVILLE...STEAMBOAT...GRANTS PASS...CAVE JUNCTION... MEDFORD...ASHLAND. * IMPACTS...POLLUTANTS MAY REACH UNHEALTHY LEVELS THROUGH TUESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$
805 WWUS76 KMFR 211653 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 853 AM PST MON JAN 21 2013 ORZ021-211800- /O.EXP.KMFR.FZ.W.0009.000000T0000Z-130121T1700Z/ /O.EXP.KMFR.FR.Y.0013.000000T0000Z-130121T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...BANDON... PORT ORFORD...COQUILLE 853 AM PST MON JAN 21 2013 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. THE FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. $$ ORZ022-211800- /O.EXP.KMFR.FR.Y.0013.000000T0000Z-130121T1700Z/ CURRY COUNTY COAST- 853 AM PST MON JAN 21 2013 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. $$ ORZ029>031-220100- /O.CON.KMFR.AS.Y.0001.000000T0000Z-130122T1800Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...CHEMULT...SPRAGUE RIVER...LAKEVIEW 853 AM PST MON JAN 21 2013 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. * SYNOPSIS...HIGH PRESSURE REMAINS OVER THE AREA. STRONG AND PERSISTENT TEMPERATURE INVERSIONS WILL TRAP POLLUTANTS IN THE VALLEYS. AIR QUALITY WILL BE COMPROMISED INTO TUESDAY. * LOCATIONS INCLUDE: KLAMATH FALLS...BEATTY...BLY... CHEMULT... SPRAGUE RIVER...LAKEVIEW. * IMPACTS...POLLUTANTS WILL LIKELY BE AT UNHEALTHY LEVELS INTO TUESDAY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR* PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ ORZ023>026-220100- /O.CON.KMFR.AS.Y.0001.000000T0000Z-130122T1800Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...GREEN...MYRTLE CREEK... CANYONVILLE...GRANTS PASS...CAVE JUNCTION...STEAMBOAT...MEDFORD... ASHLAND 853 AM PST MON JAN 21 2013 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. * SYNOPSIS...HIGH PRESSURE REMAINS OVER THE AREA. STRONG AND PERSISTENT TEMPERATURE INVERSIONS WILL TRAP POLLUTANTS IN THE VALLEYS. AIR QUALITY WILL BE COMPROMISED THROUGH TUESDAY MORNING. * LOCATIONS INCLUDE: ROSEBURG...GREEN...MYRTLE CREEK... CANYONVILLE...STEAMBOAT...GRANTS PASS...CAVE JUNCTION... MEDFORD...ASHLAND. * IMPACTS...POLLUTANTS MAY REACH UNHEALTHY LEVELS THROUGH TUESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ CC
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jan 20, 9:14 AM PST, 5 hours 25 minutes earlier.
Area forecast discussion, Jan 20, 9:14 AM PST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
914 AM PST SUN JAN 20 2013
.UPDATE....DISCUSSION...BIGGEST CONCERN WITH CURRENT PATTERN IS
CONTINUED IRREGULAR LONG PERIOD WAVES COMING IN FROM A STORM
SYSTEM THAT WAS NEAR JAPAN. THESE WAVES CARRY A SIGNIFICANT AMOUNT
OF POWER, BUT ARE VERY SPORADIC. FOR THOSE VENTURING OUT NEAR THE
BEACH, THIS ENERGY COULD LEAD TO DANGEROUS SNEAKER WAVES THROUGH
TODAY. FOR MORE INFORMATION, PLEASE SEE THE LATEST MARINE WEATHER
STATEMENT HERE MWSMFR.
FOR INLAND AREAS, THINGS ARE VERY SIMILAR THIS MORNING TO THE PAST
SEVERAL DAYS. FOG CONTINUES IN THE VALLEYS OF DOUGLAS, JACKSON, AND
JOSEPHINE COUNTIES. IT DOES APPEAR SLIGHTLY MORE LIMITED IN
COVERAGE THIS MORNING AS COMPARED TO THE PAST SEVERAL MORNINGS, SO
WE ARE EXPECTING IT TO BURN OFF A LITTLE FASTER. SO WE WILL LIKELY
BUMP UP VALLEY MAX TEMPERATURES A FEW DEGREES.
THE REST OF THE FORECAST APPEARS IN GOOD SHAPE AND IS WELL CAPTURED
BY LAST NIGHT'S AFD.
&&
.AVIATION...LIFR FOG AND FREEZING FOG EXIST AGAIN THIS MORNING IN
THE LOWER COQUILLE RIVER VALLEY, THE UMPQUA BASIN, AND PORTIONS
OF THE ILLINOIS AND ROGUE VALLEYS TO INCLUDE KOTH...KRBG...AND
KMFR. EVEN MORE DRYING ALOFT AND A LITTLE MORE SOUTHEAST WIND AT
THE TOP OF THE BOUNDARY LAYER IS EVIDENT THIS MORNING IN THE ROGUE
VALLEY PER MORNING OBS. THE ONLY OTHER NOTABLE CHANGE IS THAT FOG
ALONG THE CURRY COUNTY COAST IS CONFINED TO AREAS FROM ABOUT PORT
ORFORD SOUTH TO JUST NORTH OF GOLD BEACH. EXPECT FOG DISSIPATION
TIMES TO VFR TO BE FASTER TODAY DUE TO CHANGES ALOFT MIXING INTO
THE BOUNDARY LAYER...BETWEEN 18Z AND 20Z MOST IF NOT ALL AREAS.
ALONG THE COAST INDICATIONS ARE THAT WINDS WILL AGAIN BECOME
ONSHORE IN THE NORTH BEND AREA, BUT A NORTH COMPONENT TO THE FLOW
AND SOME DRYING BEING OBSERVED ALONG THE COASTLINE TO NORTH MEAN
THAT LOW CLOUDS AND FOG ARE LIKELY TO BE SLOWER TO RETURN TODAY AS
COMPARED TO SATURDAY. ACROSS THE AREA EXPECT FOG AND LOW CLOUDS TO
BE SLOWER TO RETURN TONIGHT DUE TO A WEAKENING OF THE HIGH
PRESSURE OVER THE AREA. BTL
&&
.PREV DISCUSSION... /ISSUED 353 AM PST SUN JAN 20 2013/
DISCUSSION...THE UPPER LEVEL RIDGE WILL CONTINUE OVER THE WEST
COAST TODAY THROUGH MONDAY. FOG HAS BEEN CONFINED TO GRANTS PASS,
THE RIVER VALLEYS OF JACKSON COUNTY AND THE I-5 CORRIDOR IN
DOUGLAS COUNTY. SATELLITE IMAGERY HOWEVER SHOWS LESS COVERAGE
THAN IN PREVIOUS NIGHT AND SUSPECT FOG WILL BURN OFF QUICKER TODAY
IN MOST PLACES EXCEPT GRANTS PASS. FORECAST SOUNDINGS ALSO SHOWS
CONTINUED WARMING ABOVE 850MB THROUGH TUESDAY WHICH MEANS THE
UPPER SLOPES AND RIDGES WILL BE VERY WARM.
TEMPERATURE FORECAST FOR TUESDAY WILL BE RATHER TRICKY ESPECIALLY
FOR VALLEY LOCATIONS. MODELS HAVE BEEN CONSISTENT AT BRINGING THE
NEXT TROUGH TO THE COAST TUESDAY AFTERNOON WITH INCREASING CLOUDS
THROUGHOUT THE DAY. THE RIDGE IS EXPECTED TO FINALLY MOVE OUT OF
THE AREA TUESDAY NIGHT OR WEDNESDAY. THERE MAY BE ENOUGH SOUTHERLY
WINDS THAT WILL SCOUR OUT FOG IN THE GRANTS PASS AREA WHICH MEANS
MANY VALLEY LOCATIONS MAY FINALLY SEE WARMER DAYTIME TEMPERATURES.
THIS LEAD FRONT THAT WILL MOVE THROUGH ON WEDNESDAY DOES NOT LOOK
VERY STRONG AND MOST OF THE PRECIPITATION WILL FALL MAINLY ALONG
THE COAST AND UPSLOPE AREAS. A SHORTWAVE RIDGE IS EXPECTED TO
BUILD INTO THE AREA BEHIND THIS FRONT AND MAY LAST INTO NEXT
WEEKEND. BOTH MEDIUM RANGE GUIDANCE ARE OUT OF PHASE NEXT WEEKEND
WITH THE GFS BRING ANOTHER TROUGH/FRONT THROUGH WHILE THE ECMWF
HOLDS OFF ON TIMING UNTIL NEXT SUNDAY. HAVE LEANED TOWARD THE GFS
AND KEEP POPS IN THE AREA NEXT WEEKEND BUT CONFIDENCE IS NOT HIGH.
/FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...AIR STAGNATION ADVISORY UNTIL 10 AM PST TUESDAY FOR ORZ023>026.
AIR STAGNATION ADVISORY UNTIL 10 AM PST TUESDAY FOR ORZ029>031.
CA...NONE.
PACIFIC COASTAL WATERS...NONE.
MSO/CCIn the hours before
Special weather statement, Jan 20, 9:58 AM PST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 958 AM PST SUN JAN 20 2013 ORZ021-022-210600- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD...COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 958 AM PST SUN JAN 20 2013 ...EXTRA CAUTION ADVISED ALONG THE COAST TODAY... A DISTANT STORM SYSTEM NEAR JAPAN EARLIER THIS WEEK GENERATED POWERFUL VERY LONG PERIOD SWELL THAT IS AND WILL CONTINUE TO IMPACT THE WEST COAST. THESE FAST MOVING WAVES ARE CAPABLE OF CAUSING BRIEF BUT SIGNIFICANT RUN-UP ALONG THE COAST. THIS POWERFUL VERY LONG PERIOD WEST-NORTHWEST SWELL IS BRINGING WAVE HEIGHTS AROUND 7 TO 9 FEET TODAY. MIXED IN WITH THE 7 TO 9 FEET WAVES ARE OCCASIONAL WAVES NEAR 16 TO 19 FEET. THESE ANOMALOUSLY HIGH WAVES ARE VERY FAST MOVING AND POWERFUL AND MAY RESULT IN SNEAKER WAVES ALONG THE COAST. SNEAKER WAVES CAN RAPIDLY RUN UP BEACHES THAT HAVE BEEN DRY FOR AN EXTENDED PERIOD OF TIME. JETTIES AND ROCKS THAT SEEM SAFE CAN SUDDENLY BECOME OVER-WASHED BY THESE INFREQUENT AND POWERFUL WAVES. IT IS ADVISED THAT THOSE ALONG THE COASTLINE THIS WEEKEND USE EXTRA CAUTION. REMEMBER TO STAY FAR BACK FROM THE SURF AND AWAY FROM LOGS OR DEBRIS...AND NEVER TURN YOUR BACK TO THE WATER. CC
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 2:39 PM PST | Freeze Warning | MFR | Coos, Curry, Douglas | 18 hr |
Nearby
Frost Advisories in Oregon, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.